Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Nov 30, 2019, 3:26 AM CST for 12 counties in Texas. It took effect at Nov 30, 2019, 9:00 AM CST. It was in force for 10 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 2019, 3:26 AM CST (09:26 UTC)
- In effect from
- Nov 30, 2019, 9:00 AM CST
- Expired
- Nov 30, 2019, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 19 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 10:13 AM CST | NON-TSTM WND GST 57 | Goodnight, TX | WEST TEXAS MESONET STATION AT GOODNIGHT. |
| Nov 30, 10:19 AM CST | NON-TSTM WND GST 59 | 3 Nne Umbarger, TX | WEST TEXAS MESONET STATION UMBARGER 3NNE. |
| Nov 30, 10:27 AM CST | NON-TSTM WND GST 59 | 1 Nnw Stinnett, TX | WEST TEXAS MESONET |
| Nov 30, 10:55 AM CST | NON-TSTM WND GST 58 | 23 Nne Skellytown, TX | AWOS STATION KBPC MESA VISTA RANCH (AWOS). |
| Nov 30, 12:00 PM CST | NON-TSTM WND GST 60 | 4 Ssw Dalhart, TX | ASOS STATION KDHT DALHART (ASOS). |
| Nov 30, 12:17 PM CST | NON-TSTM WND GST 56 | 2 Wnw Lake Mcclellan, TX | WEST TEXAS MESONET STATION LAKE MCCLELLAN 2NW. |
| Nov 30, 1:35 PM CST | NON-TSTM WND DMG | 6 Wsw Amarillo, TX | A SIGN FROM THE QUICK QUACK CAR WASH WAS BLOWN OFF THE BUILDING AND INTO S. COULTER ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 562 m²/s²
- 0-3 km storm-relative helicity
- 619 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950 WWUS74 KAMA 300926 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 326 AM CST Sat Nov 30 2019 TXZ006>008-011>013-016>018-317-301800- /O.UPG.KAMA.HW.A.0007.191130T1500Z-191201T0100Z/ /O.NEW.KAMA.HW.W.0009.191130T1500Z-191201T0100Z/ Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- Armstrong-Palo Duro Canyon- Including the cities of Hartley, Channing, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, and Palo Duro Canyon 326 AM CST Sat Nov 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Hartley, Moore, Hutchinson, Oldham, Potter, Carson, Deaf Smith, Randall, Armstrong and Palo Duro Canyon Counties. * WHEN...From 9 AM this morning to 7 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ001-002-301800- /O.UPG.KAMA.HW.A.0007.191130T1500Z-191201T0100Z/ /O.EXA.KAMA.WI.Y.0011.191130T1500Z-191201T0100Z/ Dallam-Sherman- Including the cities of Dalhart and Stratford 326 AM CST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...West winds 25 to 35 MPH possible. * WHERE...Dallam and Sherman Counties. * WHEN...From 9 AM this morning to 7 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles, particularly when driving on north- south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ002-003-301800- /O.EXA.KAMA.WI.Y.0011.191130T1500Z-191201T0100Z/ Texas-Beaver- Including the cities of Guymon, Beaver, and Forgan 326 AM CST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...West winds of 25 MPH to 35 MPH expected. * WHERE...Texas and Beaver Counties. * WHEN...From 9 AM to 7 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ003>005-009-010-014-015-019-020-301800- /O.CON.KAMA.WI.Y.0011.191130T1500Z-191201T0100Z/ Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley- Collingsworth- Including the cities of Spearman, Gruver, Perryton, Booker, Higgins, Follett, Miami, Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington 326 AM CST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...West winds of 25 MPH to 35 MPH expected. * WHERE...Hansford, Ochiltree, Lipscomb, Roberts, Hemphill, Gray, Wheeler, Donley and Collingsworth Counties. * WHEN...From 9 AM to 7 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Schneider
2 follow-up statements
461 WWUS74 KAMA 301713 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1113 AM CST Sat Nov 30 2019 TXZ009-014-019-010100- /O.UPG.KAMA.WI.Y.0011.000000T0000Z-191201T0100Z/ /O.EXA.KAMA.HW.W.0009.000000T0000Z-191201T0100Z/ Roberts-Gray-Donley- Including the cities of Miami, Pampa, and Clarendon 1113 AM CST Sat Nov 30 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...West winds near 40 mph expected with gusts up to 60 mph. * WHERE...Roberts, Gray and Donley Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ006>008-011>013-016>018-317-010100- /O.CON.KAMA.HW.W.0009.000000T0000Z-191201T0100Z/ Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- Armstrong-Palo Duro Canyon- Including the cities of Hartley, Channing, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, and Palo Duro Canyon 1113 AM CST Sat Nov 30 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...West winds 40 to 45 mph with gusts up to 60 mph expected. * WHERE...Hartley, Moore, Hutchinson, Oldham, Potter, Carson, Deaf Smith, Randall, Armstrong and Palo Duro Canyon Counties. * WHEN...Through 7 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ OKZ002-003-TXZ001>005-010-015-020-010100- /O.CON.KAMA.WI.Y.0011.000000T0000Z-191201T0100Z/ Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hemphill- Wheeler-Collingsworth- Including the cities of Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Canadian, Shamrock, Wheeler, and Wellington 1113 AM CST Sat Nov 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...West winds of 35 MPH to 39 MPH expected. * WHERE...Hansford, Ochiltree, Lipscomb, Roberts, Hemphill, Gray, Wheeler, Donley and Collingsworth Counties. * WHEN...Through 7 PM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
474 WWUS74 KAMA 010044 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 644 PM CST Sat Nov 30 2019 TXZ006>009-011>014-016>019-317-010145- /O.EXP.KAMA.HW.W.0009.000000T0000Z-191201T0100Z/ Hartley-Moore-Hutchinson-Roberts-Oldham-Potter-Carson-Gray- Deaf Smith-Randall-Armstrong-Donley-Palo Duro Canyon- Including the cities of Hartley, Channing, Dumas, Borger, Miami, Vega, Amarillo, Panhandle, White Deer, Pampa, Hereford, Canyon, Claude, Clarendon, and Palo Duro Canyon 644 PM CST Sat Nov 30 2019 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... Winds are diminishing. No further excessive winds are expected this evening. $$ OKZ002-003-TXZ001>005-010-015-020-010145- /O.EXP.KAMA.WI.Y.0011.000000T0000Z-191201T0100Z/ Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hemphill- Wheeler-Collingsworth- Including the cities of Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Canadian, Shamrock, Wheeler, and Wellington 644 PM CST Sat Nov 30 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... Winds are diminishing. No further excessive winds are expected this evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Nov 30, 3:04 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 30, 3:04 AM CST, 22 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 304 AM CST Sat Nov 30 2019 .SHORT TERM...Today and Tonight Mid and upper closed low over the central Plains states this morning will track into the Midwestern states tonight. Similar to this past Tuesday, downsloping westerly winds will increase this morning and should be reaching 25 to 35 mph most areas with some 30 to 40 mph across the western and south central Texas Panhandle by 18Z today. As the gradient relaxes this afternoon, wind speeds will begin to diminish this afternoon from northeast to southwest around 21Z today to 00Z Sunday. Wind gusts should reach or exceed 50 knots mainly mid to late morning into the early to mid afternoon today mainly across portions of the western and central Texas Panhandle. Decided to upgrade the High Wind Watch to a High Wind Warning mainly from Hartley county to Hutchinson county southward. Wind Advisory in effect for the central and eastern Oklahoma Panhandle and the remainder of the Texas Panhandle. A cold front will push south and west across the Panhandles this evening and tonight shifting the winds around to the northwest and north by Sunday. Dry northwesterly flow aloft across the Panhandles should keep skies mainly clear to partly cloudy with no precipitation expected today through tonight. Schneider .LONG TERM...Sunday through Friday... For Sunday through the extended period, weather for the FA is looking pretty benign after the current upper level low exits to the east, and slight ridging builds in. Temperatures are looking to be near normal for this period with only a couple of weak cold fronts shifting light winds to the north but not affecting the temperatures much. The only chance for precipitation in the forecast period will be Thursday night into Friday when a shortwave trough moves over the area. The NBM currently only has 5 to 14 percent chance of precip across the northern FA. With this system being out around day 6, a lot can change by then. The GFS is the more progressive solution on the timing of the shortwave. There is slight positive theta-e advection at H7 during this time period. Around the Thursday time frame will be the time to watch for trends in the forecast for possible precipitation. For now will have to enjoy the mild, near normal, temperatures and dry air again. Hoffeditz && .FIRE WEATHER... Recent precipitation has allowed the soil and fuels to be adequately saturated. ERC percentiles are currently in the 0-49th percentile today which should help to inhibit large wildfire activity. However, the strong downsloping westerly 20 foot winds of 25 to 35 mph or higher with higher gusts this morning into early to mid afternoon with result in RFTIs of 4 which is predominately wind driven across all of the forecast area. Minimum afternoon relative humidities of 15 to 25 percent today only giving RH driven RFTIs of 0. Despite the lack of RFTIs from RH, feel that a Fire Danger Statement for elevated fire weather conditions should be issued based solely on the wind driven RFTIs. Schneider && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 51 24 49 27 60 / 0 0 0 0 0 Beaver OK 55 26 48 21 59 / 0 0 0 0 0 Boise City OK 49 19 46 22 61 / 0 0 0 0 0 Borger TX 54 26 51 27 63 / 0 0 0 0 0 Boys Ranch TX 52 21 48 24 62 / 0 0 0 0 0 Canyon TX 52 22 51 26 60 / 0 0 0 0 0 Clarendon TX 55 28 52 27 59 / 0 0 0 0 0 Dalhart TX 50 17 48 20 60 / 0 0 0 0 0 Guymon OK 55 22 48 21 60 / 0 0 0 0 0 Hereford TX 50 21 50 25 61 / 0 0 0 0 0 Lipscomb TX 56 29 50 23 59 / 0 0 0 0 0 Pampa TX 52 26 49 26 59 / 0 0 0 0 0 Shamrock TX 57 29 53 24 57 / 0 0 0 0 0 Wellington TX 60 29 55 25 58 / 0 0 0 0 0 && .AMA Watches/Warnings/Advisories... Wind Advisory from 9 AM this morning to 7 PM CST this evening for the following zones: TXZ001>005-009-010-014-015-019-020. High Wind Warning from 9 AM this morning to 7 PM CST this evening for the following zones: TXZ006>008-011>013-016>018-317. && 36/11
Hazardous weather outlook, Nov 30, 3:13 AM CST, 13 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 313 AM CST Sat Nov 30 2019 OKZ001>003-TXZ001>020-317-302315- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 313 AM CST Sat Nov 30 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. A High Wind Warning has been issued for the western and central Texas Panhandle from 9 AM to 7 PM today...where sustained winds of 40 mph or greater will be possible along with gusts near 60 mph. A Wind Advisory has been issued from 9 AM to 7 PM today for the eastern Texas Panhandle and eastern Oklahoma Panhandle...where sustained winds are expected to range from 35 mph to 39 mph. Elevated fire weather conditions are expected for the entire combined Oklahoma and Texas Panhandles this afternoon due to the strong winds accompanied by low relative humidity. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wide spread hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for possible elevated fire weather conditions Saturday.
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.